A 29-year-old male asked:
Started budesonide (pulmicort) respules / ampules in saline (.5mg/2ml respules in 8oz saline) as a nasal irrigation / neti pot solution. 7 days later i developed a boil on my hip. is it possible that the boil was from budesonide immunosuppression?
2 doctor answers • 4 doctors weighed in
Family Medicine 22 years experience
No: Separate issue. Be sure to see your doctor for that boil
1.6k viewsReviewed >2 years ago
A Verified Doctoranswered
Family Medicine 23 years experience
Doubtful: While steroids can, and certainly are, use as an immunosuppressant of sorts, the inhaled and nasal steroids are in a sense topical in that they are delivered to the lung/nasal tissues with fairly little systemic (bloodstream) absorption. While I suppose your theory is possible it is likely this boil was coming anyway.
1.6k viewsAnswered >2 years ago
Last updated Feb 20, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.